Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 116, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2002, 9:11 PM CDT for Clay County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2002, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 29, 2002, 10:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 126 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4268 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 300211 SVROKC TXC077-300300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 911 PM CDT MON APR 29 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLAY COUNTY IN NORTHERN TEXAS * UNTIL 1000 PM CDT * AT 911 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE NEWPORT AND VASHTI HAIL UP TO THE SIZE OF BASEBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3360 9798 3347 9816 3346 9798 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:35 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 3:35 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT MON APR 29 2002 WARM FRONT IS SLOWLY LIFTING NORTH IN THE VICINITY OF THE RED RIVER. MESONET SHOWS 88/73 AT MARIETTA IN SOUTH CENTRAL OKLAHOMA. TEMPS ARE IN THE 90S AT SHERMAN/DENISON AND DENTON IN NORTH TEXAS. FRONT SHOULD LIVE NORTHWARD SLOWLY THIS EVENING WHICH WILL KEEP MIN TEMPS HIGH IN THE SOUTH. BUT IN THE VICINITY OF THE FRONT... THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING THIS EVENING/TONIGHT. SATEL SHOWS CU ALONG FRONT FROM NORTH OF SHREVEPORT TO LAKE TEXOMA... ALTHOUGH THERE WILL BE SOME CAPPING ISSUES THIS AFTERNOON. SOME WARM ADVECTION SETS UP TONIGHT WHICH MAY HELP WITH ELEVATED THUNDERSTORM DEVELOPMENT NORTH OF THE BOUNDARY TONIGHT... BUT MOISTURE IS SHALLOW SO WIDESPREAD DEVELOPMENT IS NOT EXPECTED. CHANCE OF PRECIP LINGERS INTO THE EARLY SECOND PERIOD BEFORE SURFACE WINDS VEER AND PUSH MOISTURE TO THE EAST. IT LOOKS TO BE A GOOD DOWNSLOP DAY AND TEMPS SHOULD WARM QUITE A BIT. THERE WILL BE SOME MID AND HIGH LEVEL CLOUDS THROUGH SO MAXES MAY NOT GET AS OUT OF CONTROL AS THEY WOULD WITHOUT THIS CLOUDINESS... BUT WILL STILL BUMP MAXES UP FOR TOMORROW. SURFACE BOUNDARY COMES BACK THROUGH TOMORROW NIGHT AND WEDNESDAY AND WILL KEEP POPS NORTH NEAR THIS BOUNDARY. WITH SURFACE RIDGE OVERHEAD ON THURSDAY... MAXES ON THURSDAY HAVE BEEN LOWERED. EXTENDED FORECAST STILL LOOKS GOOD AND NO CHANGES HAVE BEEN MADE BEYOND THURSDAY. ...SPEG. OKC 64 85 64 80 / 30 20 20 0 HBR 63 88 63 82 / 20 20 10 0 SPS 69 91 68 88 / 40 20 0 0 GAG 56 85 56 72 / 10 0 20 30 PNC 61 83 59 74 / 20 30 30 30 DUA 65 86 69 85 / 50 30 0 0
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:47 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.